MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER,

VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER,
Model Number 5642
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 02/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One unit was returned to vsi for evaluation.The catheter shaft was severely damaged.The distal tip section was separated and not returned with the catheter.Ptfe liner and braid were exposed at the point of separation on the distal end of the catheter.All the damage is consistent with continuous torquing in one direction with the tip being fixed.A manufacturing record review was complete and there were no non-conformances related to this lot therefore supporting the device met material, assembly and performance specifications prior to shipment.The turnpike ifu warns; do not rotate the catheter more than two (2) consecutive 360° rotations in either direction if the distal tip becomes lodged and is not also rotating, as it may result in separation of the catheter, damage to the catheter, or vessel injury.If using the turnpike or turnpike lp, unwind the catheter to its relaxed position and apply backward tension to dislodge the tip.
 
Event or Problem Description
Patient was received in the cath lab with arrythmia-vt and chest pain.Physician attempted to open an lad lesion that was suspected to be heavy calcified and a complex case.The physician met resistance in the vessel right away but kept torquing the catheter without releasing.Physician realized the catheter wasn't advancing anymore and tried to remove the guidewire with the turnpike catheter, when a small piece of the tip of the catheter detached from the wire.The physician didn't snare or try to remove the piece of the tip.The turnpike catheter was successfully retrieved.They cancelled the intervention.Physician and staff informed me the patient is doing well and did not have a major adverse event.The physician stated, the family of turnpike catheters probably wasn't the right catheter for that specific lesion.Additional information received 11mar19: the tip of the turnpike detached, and the guidewire was fine after it was retrieved.The physician didn't perform any procedures to remove the piece of the tip of the catheter left behind in the artery, and the tip is in the mid distal lad vessel.The patient is stable post procedure and no further interventions were required.Anticoagulants have been prescribed.

Brand Name
TURNPIKE SMOOTH
Common Device Name
CATHETER,
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8472746
Report Number2134812-2019-00015
Device Sequence Number1846895
Product Code DQY
UDI-Device IdentifierM20656420
UDI-PublicM20656420
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2020
Device Model Number5642
Device Lot Number636864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient Weight113